# SDR 2012FA0000115

- Difficulty date: February 16, 2012
- Submitted: February 16, 2012
- Operation: General aviation
- Aircraft: N994NC
- Make and model: Piper PA 28-180
- Aircraft serial: 282590
- Aircraft time: 6,864 hours
- Engine: Lyc O360A4A
- Engine time: 6,961 hours
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Valve
- Part number: 756645
- Condition: Worn
- Location: Zone 100
- Part time: 6,961 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

THE FUEL TANK SELECTOR VALVE, WHEN THE VALVE WAS ROTATED, IT WAS STIFF TO MOVE AND COULD NOT FEEL THE DETENT AT EACH POSITION. A TEARDOWN OF THE VALVE SHOWED THAT THE VALVE WAS VERY DIRTY INSIDE AND THE DETENT RING WAS WORN.   DEFECT LED TO IMPROPER FUEL SELECTION, GREATLY REDUCING FUEL FLOW TO ENGINE CAUSING ENGINE STOPPAGE.
